|addressing other health issues with low platelets
Jun 28, 2009
I am 25, CD4 count of 370, VL of 28,000. Not currently on meds. experience mild rectal bleeding and slight gum bleeding. Platelets are 80,000. i was scheduled for a high resolution anoscopy for cell biopsy and to have anal warts removed, but the surgery was cancelled due to my low platelets. My HIV doctor wants to start me on ARVs to help increase my platelet count. I am reluctant. Are there alternative therapies available (i.e-those used in non-infected individuals) for increasing platelets? also- can't my warts be removed in an outpatient procedure? one with low risk of bleeding? thanks
Response from Dr. McGovern
Your doctor is concerned that your HIV infection is causing low platelets due to its effect on your bone marrow. I agree that it may be very reasonable to start therapy. Other platelet factors are available, but the result would probably be only temporary.
You may also want to explore other causes for low platelets - this would need to be discussed with your provider.
PLEASE HELP ME. . .
Need Help..Please respond..Much appreciated
- If I Don't Hear Back From My Doctor About My Hiv Test Results Is It Negative?
- What Can Cause A False Negative Hiv Test?
- How To Treat Candidiasis Blurry Vision?
- Is 3 Months Hiv Test Conclusive?
- Do They Test For Hepatitis C Before Surgery?
- How Long Does It Take For Hepatitis C To Show Up?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.